# SDR XGK2004F00000

- Difficulty date: July 8, 2004
- Submitted: July 8, 2004
- Operation: Air carrier
- Aircraft: N38850
- Make and model: Piper PA-28-181
- Aircraft serial: 287790599
- Engine: Lyc O360A4A
- System (JASC): 7414 · Magneto/Distributor
- Part: Shaft
- Condition: Sheared
- Location: Lt Rotor
- Component: Magneto
- Component part number: 4370
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

COMPLAINT OF EXCESSIVE MAG DROP.  FIELD REPAIR FOUND TIMING 5 DEGREES LATE, RESET MAG TIMING AND FERRY AIRCRAFT TO BASE FOR INSPECTION.  REMOVED MAGNETO AND FOUND NO PROBLEMS WITH INTERNAL TIMING.  REINSTALLED, TIMED MAGNETO AND MARKED POSITION WITH TORQUE SEAL.  TEN HOURS LATER AFTER COMPLETION OF FLIGHT , FOUND 200 RPM MAG DROP ON RT MAG.  FIELD REPAIR FOUND MAG TIMING TEN DEGREES LATE, RE ADJUSTED AND FERRIED AIRCRAFT TO BASE.  REMOVED MAG AND DISASSEMBLED.  FOUND ROTOR SHAFT SHEARED BELOW MAGNET.  REPLACED MAGNETO.  388 HOURS PRIOR TO THIS FAILURE THE LT MAGNETO WAS REPLACED AFTER FAILING 45 MINUTES AFTER 500 HOUR INSPECTION.  NO CAUSE WAS FOUND, TT ON MAG WAS 1000 HOURS. (WP25200406593)
